# SDR 2010FA0000840

- Difficulty date: July 19, 2010
- Submitted: August 19, 2010
- Operation: General aviation
- Aircraft: VHYFM
- Make and model: Amtr LANCAIRIV
- Aircraft time: 160 hours
- Engine: Cont IO550*
- Engine time: 160 hours
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Rocker
- Condition: Broken
- Location: Engine Cylinder
- Stage of operation: CL
- How discovered: O
- Nature of condition: R
- Precautionary procedure: A

## Discrepancy

SUDDEN ENGINE ROUGHNESS, PARTIAL POWER WENT FULL RICH ON 1 MILE FINAL. ADDED POWER TO FLARE, ENGINE FAILED ENTIRELY DUE TO FLOODING.  ROCKER ARM FOUND BROKEN.  APPEARS TO BE A FORGE CASTING FLAW THAT INITIATED FATIGUE FAILURE AND/OR HYDROGEN EMBRITTLEMENT.   BROKEN ROCKER ARM REMOVED, AND SENT TO MFG FOR ANALYSIS.
